Alert archive / Wisconsin / Freeze Warnings in 2006

Freeze Warning 8, NWS Green Bay, WI

October 12, 20067 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Oct 12, 2006, 4:01 AM CDT for 7 counties in Wisconsin. It took effect at Oct 12, 2006, 9:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2006, 4:01 AM CDT (09:01 UTC)
In effect from
Oct 12, 2006, 9:00 PM CDT
Expired
Oct 13, 2006, 2:52 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-94 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Oct 12, 3:45 AM CDT, 16 minutes earlier.

Area forecast discussion, Oct 12, 3:45 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT THU OCT 12 2006

.SYNOPSIS...UNSEASONABLY DEEP UPR VORTEX WL LINGER ACRS THE THE WRN
GREAT LAKES RGN THE NEXT COUPLE DAYS. THEN AS THE VORTEX SLOWLY SHIFTS
NE...A MORE ZONAL FLOW WL SPREAD EWD TOWARD THE AREA. DURING THE
WEEKEND...RIDGING WL INCR OVER THE ERN PAC AND WRN ATL...WITH THE
RESULTING POSITIVE AMONALIES BRIDGING ACRS NRN CANADA. THAT SHOULD LEAD
TO THE REDEVELOPMENT OF A TROF OVER THE WRN AND/OR CENTRAL U.S. EARLY
NEXT WK. AS TYPICAL WITH SUCH PATTERNS THE LOCATION...SHARPNESS...AND
DEPTH OF THE TROF VERY MUCH IN QUESTION.

MUCH BLO NORMAL TEMPS EARLY IN THE FCST WL SLOWLY MODERATE...AND SHOULD
GET BACK TO NR NORMAL BY EARLY NEXT WK. BUT...WITH ABV NORMAL HEIGHTS
ACRS NRN NOAM FORCING THE JET WELL S...READINGS WL PROBABLY HEAD BACK
BLO NORMAL AGAIN BY THE MIDDLE OF NEXT WK. PCPN CHCS EARLY WL COME AS
SHRTWVS ROTATE ARND LARGE VORTEX ACRS THE RGN. THEN EXPECT A COUPLE DAYS
OF DRY WX. PCPN CHCS DURING THE LATTER PART OF THE FCST DIFFICULT TO
PINPOINT. INITIALLY THERE WL BE TIMING DIFFICULTIES DUE TO THE ZONAL
FLOW...THEN UNCERTAINTY IN THE EXACT EVOLUTION OF THE UPR TROF EXPECTED
TO FORM OVER NOAM.

.SHORT TERM...TDA/TNGT/FRI. COLD AIR NOW WELL ESTABLISHED ACRS THE AREA.
 CLD FCST WL BE DIFFICULT TO PIN DOWN. DIURNAL CYCLE DUE TO THE DEEP
CYCLONIC FLOW WL BE SUPERIMPOSED ON A CYCLE WITH MORE CLDS AHEAD OF
EACH SHRTWV ROTG ARND THE UPR LOW...AND FEWER CLDS BEHIND EACH SHRTWV.
DO NOT FEEL THERE WL BE MUCH ABILITY TO WORK THOSE TRENDS INTO ALL BUT
THE FIRST SEVERAL HRS OF THE FCST.

SML SHRTWVS ROTG ARND THE UPR LOW WL BRING SOME SNOW SHOWERS OR FLURRIES
TO THE AREA. ONE SHOULD PASS MAINLY S OF THE AREA THIS MORNING...WITH
ANOTHER PROBABLY PASSING MAINLY S AND W OF THE AREA THIS AFTN. WL CONT
CHC POPS AS INSTABILITY UNDER THE UPR VORTEX SHOULD GENERATE SOME SHSN
THIS AFTN.

A SOMEWHAT STRONGER AREA OF FORCING EXPECTED TO MV INTO N-C WI LATER
TNGT...AND THEN ACRS THE AREA FRI. LFQ OF SPEED MAX WL BEGIN TO AFFECT
N-C WI LATE TNGT...THEN AREA OF Q-G FORCING WL DROP ACRS THE RGN FRI.
WENT WITH LIKELY POPS IN N-C WI LATE TNGT AND FRI AND WL MENTION AN INCH
OR TWO OF ACCUMULATION EACH PERIOD OVER THE FAR NW. KEPT LOWER CHC POPS
ELSEWHERE...THOUGH INCREASED THEM FM PREV FCST. IF MODELS REMAIN
CONSISTENT WITH THE DETAILS OF THE PATTERN...WL PROBABLY NEED TO RAISE
POPS FURTHER WITH LATER FCSTS.

STG SFC PRESSURE GRADIENT WL KEEP ATM WELL MIXED THROUGH FRI. THAT WL
GREATLY LIMIT THE DIURNAL TEMP RANGE. BUILT MAX TEMP GRID BASED ON 850
MB TEMPS MIXING DOWN TO THE SFC TDA...AND THAT WAS BLO GUID. WENT A
LITTLE ABV GUID MOST AREAS TNGT. NO REAL REPLACEMENT OF THE AIR MASS...
AND WITH MORE CLDS FRI DID NOT GO ALONG WITH THE FAIRLY SIG WARMING THE
GUID MAX TEMPS INDICATED. TRIMMED TEMPS A BIT FM PREV FCST. THAT WOULD
ALSO SUPPORT KEEPING PCPN TYPE MAINLY FZN. TEMPS ACRS THE SRN PART OF
THE FCST AREA MAY BE MARGINAL FOR ACTUAL SNOW...BUT WL PROBABLY BE
FAVORABLE FOR GRAUPEL.

SFC PRESSURE GRADIENT FCST TO STRENTHEN STARTING THIS AFTN AS INTENSE
SFC CYCLONE N OF LAKE SUPERIOR FINISHES WRAPPING SWD INTO THE COLD AIR.
MODELS SEEMED TO HAVE A GOOD HANDLE ON THE LULL IN THE LOW-LEVEL WINDS
EARLY THIS MORNING...WITH AN INCR EXPECTED THIS AFTN. RE-POSTED THE WIND
ADVISORY FOR DOOR COUNTY STARTING MID-AFTN AND CONTINUING THROUGH FRI.

THE FREEZE WARNING FOR THIS MORNING TECHNICALLY RUNS THROUGH 10 AM...BUT
WL FOREGO CARRYING IT IN THE ZFP AS NEEDED TO ISSUE ANOTHER FREEZE
WARNING FOR THE SAME AREA FOR TONIGHT.

.LONG TERM...FRIDAY NITE THRU WEDNESDAY. FORECAST FOCUS ON TEMPERATURES
DURING THE WEEKEND AND PRECIP CHANCES EARLY NEXT WEEK.

ALTHOUGH 1000-500MB THICKNESS VALUES RISE INTO THE 530 DAM RANGE 850 MB
TEMPS ARE STILL WELL BELOW ZERO WITH A WESTERLY WIND DURING THE WEEKEND.
THEREFORE WILL TREND TOWARDS THE COOLER TEMPERATURES OF THE GFS AND NAM
MOS GUIDANCE NUMBERS SATURDAY AND SUNDAY. WINDS SHOULD SLACKEN OFF
SIGNIFICANTLY ACROSS NORTHEAST WISCONSIN FRIDAY NITE SO THAT THE GALE
WARNING WILL END AT 00Z FOR THE NEARSHORE WATERS.

ALTHOUGH THERE HAS BEEN SOME VARIABILITY IN HANDLING THE SYSTEM FOR
EARLY NEXT WEEK THE MREF ENSEMBLE MEMBERS INDICATE A 30 TO 50% CHANCE
FOR 0.10 INCHES OF PRECIP DURING THE DAY ON MONDAY DESPITE A CONSENSUS
WITH REGARDS TO THE LOCATION OF THE LOW PRESSURE CENTER. THE GFS AND
ECMWF DO GENERALLY AGREE ON THE STRENGTH AND TIMING OF THE LOW SO WILL
TREND TOWARDS THIS SOLUTION. THEREFORE WILL PUT A CHANCE FOR RAIN BACK
IN THE GRIDS FOR MONDAY AND CONTINUE IT THRU TUESDAY NITE. SOME OF THE
PRECIP MAY MIX WITH SNOW BEFORE ENDING ACROSS THE WESTERN CWA TUESDAY
NITE BUT SHOULD NOT AMOUNT TO MUCH.

THE GFS KEEPS THE LOW A BIT FARTHER WEST THAN THE ECMWF ON WEDNESDAY AND
CONINUES PRECIP ACROSS NORTHERN WISCONSIN. HOWEVER THE GFS SOLUTION
APPEARS TO BE THE OUTLIER AS THE ENSEMBLES GIVE THE CHANCE OF 0.10 OF
PRECIP AT LESS THAN 20% WITH ONLY ONE MEMBER PRODUCING QPF OVER THE CWA
ON WEDNESDAY. THEREFORE WILL LEAVE WEDNESDAY DRY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...

FREEZE WARNING UNTIL 10 AM THIS MORNING
WIZ022-038>040-048>050-

FREEZE WARNING 9 PM THIS EVENING TO 10 AM FRIDAY
WIZ022-038>040-048>050-

WIND ADVISORY 3 PM THIS AFTERNOON TO 7 PM FRIDAY
WIZ022-
&&

SKOWRONSKI/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 11, 3:15 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CDT WED OCT 11 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 PM CDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT AND THURSDAY

SNOW SHOWERS WERE OCCURRING IN THE AFTERNOON HOURS OVER NORTHERN
WISCONSIN AND PARTS OF CENTRAL WISCONSIN AND WILL TURN OVER THIS EVENING
OVER EASTERN SECTIONS.  AN INCH OR TWO ACCUMULATION IS POSSIBLE OVER FAR
NORTHERN WISCONSIN TONIGHT...OTHERWISE LITTLE OR NO ACCUMULATION IS
EXPECTED.

STRONG WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY TONIGHT AND WILL
CONTINUE INTO THURSDAY.

THE STRONG WINDS WILL USHER AN UNSEASONABLY COLD AIR MASS INTO THE
REGION WITH FREEZING TEMPERATURES ANTICIPATED OVER MOST LOCATIONS
TONIGHT...INCLUDING PARTS OF DOOR COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH NEXT WEDNESDAY

THE STRONG WINDS OVER DOOR COUNTY ARE FORECAST TO CONTINUE THROUGH
FRIDAY...BEFORE GRADUALLY DIMINISHING. RATHER BLUSTERY CONDITIONS ARE
EXPECTED ACROSS THE REST OF THE AREA AS WELL.

THERE IS A CHANCE FOR SNOW SHOWERS DURING THE LATTER PART OF THE WEEK...
ESPECIALLY ACROSS NORTHERN WISCONSIN. BY FRIDAY EVENING...ADDITIONAL
SNOW ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES POSSIBLE ACROSS VILAS
COUNTY...1 TO 2 INCHES ACROSS ONEIDA...FOREST AND FLORENCE COUNTIES...
AND LESS THAN AN INCH ELSEWHERE. IN ADDITION TO THE SNOW...
UNUSUALLY COLD AIR WILL REMAIN ENTRENCHED ACROSS THE REGION WITH
NIGHTTIME WIND CHILL READINGS DROPPING INTO THE TEENS THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT THROUGH FRIDAY FOR SNOWFALL
MEASUREMENTS.

LMZ521-522-541>543-564-121100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 PM CDT WED OCT 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TONIGHT AND THURSDAY

WEST GALES ARE EXPECTED TONIGHT THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH NEXT WEDNESDAY

THE WEST GALES WILL CONTINUE INTO FRIDAY.

TDH
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 4:01 AM CDTWind AdvisoryGRBDoor39 hr

Nearby

Freeze Warnings in Wisconsin, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.